Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

C4 and C5 contusion edema, high fever, low BP, septicemia, nasal bleeding, rapid heart beat, taken Solumedrol IV, medicines not working. Further treatment?

Hello Doctor, my son Dishang, 25 yrs old had a head and cervical spine injury (C4 and C5 contusion edema ) involving bladder and bowel, after a road accident on 01/04/2012. Head injury was limited to scalp tear alone and no brain injury involved. He was treated with Solumedrol IV for the first one week and then apart from other medications with Wysolone 10 mg tablets from 08/05/2012 (for a week with 4 tablets and to be reduced one tablet, each week). He is wearing indwelling catherter since 01/04/2012, as he doesn t have the sense to expel urine. On 20/05/2012 he had sever chills, very high fever and extremely low blood pressure. He was hospitalised and was initially tought to be UTI but later confirmed by blood culture reports as Septicemia involving Klebsiella bacteria. He is being treated with antiboitcs. His BP is normal, after initial medications on day one. However after two days, his Creatinine level had raised to 1.9 mg/dl and his platelet counts dropped to 0000. He had slight nasal bleeding on 24/05/2012, so he was infused with 4 units of platlets on 24/05/2012 and today morning s platelet count shows 0000. No nasal bleedings observed. His Creatinine as of this morning is 1.7 mg/dl. Althrough these days he had on and off fever with temperatures of 99 to 100 deg F. However since last evening, his temperature has rised to 103 deg F. His heartbeat is 100/min. Doctor, in his case isn t the antiboits working against Klebsiella due to previous usage of Wysolone? Why doesn t his temperature and heart beat doesn t come to normal levels. What further treatment can be done for this patient? Please advise.
Asked On : Tue, 29 May 2012
Answers:  1 Views:  135
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
According to the history the patient is in septic shock. send the blood and urine for lab and antibiotic sensitivity test should be done and ask a microbiologist to report. steroids may have interactions but cant be stopped as platelet count is less. dose can be decreased. foleys catheter should be changed once in 6 days and bladder wash should be given with betadine. change antibiotic according to the report. other investigations like chest X Ray, LFT RFT to be done to search for any other focus of infection
Answered: Wed, 30 May 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor